MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.If implanted, if explanted, give date: not applicable, the lens was removed/replaced within the initial procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, a capsular tear occurred resulting in a vitrectomy procedure.It was reported the surgeon made an error and realized a larger wound/incision was required.The planned za9003 intraocular lens (iol) was removed and replaced in the same procedure.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr, incision enlargement was inadvertently not captured, (b)(4).Device available for evaluation; returned to manufacturer on: 8/8/2019.Device evaluation: the product was returned to the manufacturing site.The lens was received pinched in the lens case between the daisy wheel and lens case housing.The lens has a detached haptic that could be related to the removal and replacement and/or handling for return.The haptic is not mentioned as part of the issue reported.The cause of the complaint is known: handling problem.Surgeon error, needed larger wound; there is no indication of a product quality deficiency.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8836336
Report Number2648035-2019-00784
Device Sequence Number2390375
Product Code HQL
UDI-Device Identifier05050474528864
UDI-Public(01)05050474528864(17)201026
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/26/2019
10/25/2020
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/30/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005